Alert archive / Arizona / Red Flag Warnings in 2020
Red Flag Warning 5, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at Jun 15, 2020, 1:23 PM MST for Pima County, Pinal County, Arizona. It took effect at Jun 16, 2020, 1:00 PM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2020, 1:23 PM MST (20:23 UTC)
- In effect from
- Jun 16, 2020, 1:00 PM MST
- Expired
- Jun 16, 2020, 7:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Tucson, AZ
Counties Pima County, AZ, Pinal County, AZ
The radar
The Phoenix radar (KIWA), 88 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 8.4 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3794 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
937 WWUS85 KTWC 152023 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 123 PM MST Mon Jun 15 2020 AZZ150-161200- /O.NEW.KTWC.FW.W.0005.200616T2000Z-200617T0200Z/ Arizona Fire Weather Zone 150 Western Pima County-South Central Pinal County- Tohono O'odham Nation-TDC- 123 PM MST Mon Jun 15 2020 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM MST TUESDAY FOR STRONG GUSTY WINDS, LOW RELATIVE HUMIDITY AND VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONE 150... The National Weather Service in Tucson has issued a Red Flag Warning, which is in effect from 1 PM to 7 PM MST Tuesday. * AFFECTED AREA...Fire weather zone 150, including the Tohono O'odham Nation and far western Pima county. * TIMING...1 PM through 7 PM MST Tuesday * WINDS...Southwest winds of 15 to 25 mph with gusts to 40 mph. * RELATIVE HUMIDITY...Humidity levels dropping to 6 to 9 percent during the afternoon. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Cerniglia Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
3 follow-up statements
919 WWUS85 KTWC 160916 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 216 AM MST Tue Jun 16 2020 AZZ150-170200- /O.CON.KTWC.FW.W.0005.200616T2000Z-200617T0200Z/ Arizona Fire Weather Zone 150 Western Pima County-South Central Pinal County- Tohono O'odham Nation-TDC- 216 AM MST Tue Jun 16 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MST THIS EVENING FOR STRONG GUSTY WINDS, LOW RELATIVE HUMIDITY AND VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONE 150... * AFFECTED AREA...Fire weather zone 150, including the Tohono O'odham Nation and far western Pima county. * TIMING...1 PM this afternoon through 7 PM MST this evening. * WINDS...Southwest winds of 15 to 25 mph with gusts to 40 mph. * RELATIVE HUMIDITY...Humidity levels dropping to 6 to 9 percent during the afternoon. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
533 WWUS85 KTWC 162210 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 310 PM MST Tue Jun 16 2020 AZZ150-171200- /O.NEW.KTWC.FW.W.0006.200617T1700Z-200618T0300Z/ /O.CON.KTWC.FW.W.0005.000000T0000Z-200617T0200Z/ Arizona Fire Weather Zone 150 Western Pima County-South Central Pinal County- Tohono O'odham Nation-TDC- 310 PM MST Tue Jun 16 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR STRONG GUSTY WINDS, LOW RELATIVE HUMIDITY AND VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONE 150... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MST WEDNESDAY FOR STRONG GUSTY WINDS, LOW RELATIVE HUMIDITY AND VERY HIGH TO EXTREME FIRE DANGER... The National Weather Service in Tucson has issued a Red Flag Warning, which is in effect from 10 AM to 8 PM MST Wednesday. * AFFECTED AREA...Fire weather zone 150, including the Tohono O'odham Nation and far western Pima county today. All of zone 150 Wednesday, primarily for ridges. * TIMING...1 PM this afternoon through 7 PM MST this evening. 10 AM through 8 PM Wednesday. * WINDS...Southwest winds of 15 to 25 mph with gusts to 35 mph today and Wednesday except 20 to 25 mph with gusts to 40 mph across ridges on Wednesday. * RELATIVE HUMIDITY...Humidity levels 6 to 10 percent this afternoon and Wednesday afternoon. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ AZZ151>153-171200- /O.NEW.KTWC.FW.W.0006.200617T1700Z-200618T0300Z/ Arizona Fire Weather Zone 151 Eastern Pima County-Southeastern Pinal County- Santa Cruz County-Western Cochise County- Coronado NF-TDC-Arizona Fire Weather Zone 152 Southern Greenlee County-Central and Eastern Cochise County- Southern Graham County-Southern San Carlos Apache Nation- Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF-SDC- 310 PM MST Tue Jun 16 2020 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MST WEDNESDAY FOR STRONG GUSTY WINDS, LOW RELATIVE HUMIDITY AND VERY HIGH TO EXTREME FIRE DANGER ZONES 150, 151, 152 AND 153... The National Weather Service in Tucson has issued a Red Flag Warning, which is in effect from 10 AM to 8 PM MST Wednesday. * AFFECTED AREA...Fire weather zones 150, 151, 152, and 153, primarily for ridges and areas favoring a southwest wind. * TIMING...From 10 am through 8 pm in the evening. Winds on the ridges will start earliest and end later than in the valley areas. * WINDS...15 to 25 mph with gusts to 35 mph in the valleys and 20 to 25 mph with gusts to 40 mph across the ridges. * RELATIVE HUMIDITY...Dropping below 15 percent by 10 am and bottoming out at 6 to 10 percent in the valleys and 9 to 14 percent higher elevations. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Cerniglia Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
210 WWUS85 KTWC 170208 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 708 PM MST Tue Jun 16 2020 AZZ150-171200- /O.EXP.KTWC.FW.W.0005.000000T0000Z-200617T0200Z/ /O.CON.KTWC.FW.W.0006.200617T1700Z-200618T0300Z/ Arizona Fire Weather Zone 150 Western Pima County-South Central Pinal County- Tohono O'odham Nation-TDC- 708 PM MST Tue Jun 16 2020 ...A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MST WEDNESDAY FOR STRONG GUSTY WINDS, LOW RELATIVE HUMIDITY AND VERY HIGH TO EXTREME FIRE DANGER FOR FIRE WEATHER ZONE 150... ...THE RED FLAG WARNING THAT WAS IN EFFECT THROUGH 7 PM THIS EVENING FOR MUCH OF ZONE 150 HAS NOW EXPIRED... * AFFECTED AREA...All of fire weather zone 150, primarily for ridges. * TIMING...10 AM Wednesday morning through 8 PM Wednesday. * WINDS...Southwest winds of 15 to 25 mph with gusts to 35 mph Wednesday except 20 to 25 mph with gusts to 40 mph across ridges. * RELATIVE HUMIDITY...Humidity levels 6 to 10 percent Wednesday afternoon. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ AZZ151>153-171200- /O.CON.KTWC.FW.W.0006.200617T1700Z-200618T0300Z/ Arizona Fire Weather Zone 151 Eastern Pima County-Southeastern Pinal County- Santa Cruz County-Western Cochise County- Coronado NF-TDC-Arizona Fire Weather Zone 152 Southern Greenlee County-Central and Eastern Cochise County- Southern Graham County-Southern San Carlos Apache Nation- Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF-SDC- 708 PM MST Tue Jun 16 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MST WEDNESDAY FOR STRONG GUSTY WINDS, LOW RELATIVE HUMIDITY AND VERY HIGH TO EXTREME FIRE DANGER ZONES 150, 151, 152 AND 153... * AFFECTED AREA...Fire weather zones 150, 151, 152, and 153, primarily for ridges and areas favoring a southwest wind. * TIMING...From 10 am through 8 pm in the evening. Winds on the ridges will start earliest and end later than in the valley areas. * WINDS...15 to 25 mph with gusts to 35 mph in the valleys and 20 to 25 mph with gusts to 40 mph across the ridges. * RELATIVE HUMIDITY...Dropping below 15 percent by 10 am and bottoming out at 6 to 10 percent in the valleys and 9 to 14 percent higher elevations. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Cerniglia Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Jun 15, 2:46 AM MST, 10 hours 37 minutes earlier.
Area forecast discussion, Jun 15, 2:46 AM MST, 10 hours 37 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 246 AM MST Mon Jun 15 2020 .SYNOPSIS...Isolated to scattered showers and thunderstorms will be possible the next few days, mainly east of Tucson in the afternoon and early evening hours. Dry the second half of the week with afternoon highs running a few degrees above average. && .DISCUSSION...Southeast Arizona is caught between a trough of low pressure through much of the rest of the region to our northwest, and high pressure from northern Mexico through the central plains. A relatively narrow fetch of moisture up the Sierra Madres and into western and central New Mexico continues to generate afternoon and early evening thunderstorms, with vigorous outflows from those storms pushing into eastern areas. For today, a weaker flow should see moisture push a little further west than yesterday. Areas east of Tucson, including Cochise, Graham and Greenlee counties should be most active, but we could see some buildups as far west as the Catalinas and Rincons around Tucson. Drying the rest of the week from an increasing westerly flow as the trough shifts north of our area and the high center reconsolidates south of us. This is a bad pattern for additional moisture transport, so our early season storms should shut down by Wednesday or Thursday. As this happens, temperatures will ramp back up to several degrees above average late in the week and through the coming weekend. && .AVIATION...Valid through 16/12Z. Isolated to scattered -TSRA/-SHRA from KTUS-KOLS eastward this afternoon, dissipating during the evening. Outflow winds with brief gusts to 30-40 kts possible near TSRA. SKC through mid morning then FEW-BKN clouds 10k-15k ft MSL and FEW-BKN clouds 20k-25k ft MSL this afternoon into the evening. Surface winds variable less than 10 kts through the morning. This afternoon winds will be SWLY 8-12 kts with gusts to 20 kts, becoming variable less than 10 kts again after sunset. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Isolated to scattered thunderstorms from Tucson eastward this afternoon and evening. Main threats will be lightning and gusty outflow winds. Tuesday just a slight chance of storms in Cochise County and the White Mountains. Thereafter expect dry conditions through the weekend. Winds will be breezy mainly west of Tucson this afternoon around 15 mph with normal afternoon gustiness elsewhere. Tuesday and Wednesday, expect southwest winds 15-20 mph with gusts to 30 mph area wide. It is possible some locales in central and western Pima County briefly reach critical fire weather thresholds Tuesday afternoon. After Wednesday expect winds out of the southwest/west less than 15 mph with some afternoon gusts. && .TWC WATCHES/WARNINGS/ADVISORIES... None. && Public...Meyer Aviation...Hardin Fire Weather....Hardin Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Jun 15, 11:52 AM MST, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Tucson AZ
1152 AM MST Mon Jun 15 2020
AZZ508-512-151930-
Chiricahua Mountains including Chiricahua National Monument-Eastern
Cochise County Below 5000 Feet including Douglas/Willcox-
1152 AM MST Mon Jun 15 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COCHISE COUNTY UNTIL
1230 PM MST...
At 1152 AM MST, Doppler radar was tracking a strong thunderstorm 15
miles south of Chiricahua National Monument, or 20 miles west of
Rodeo, moving southwest at 10 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Elfrida, Sunizona and Rucker Canyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3196 10937 3180 10917 3141 10927 3164 10971
3191 10968
TIME...MOT...LOC 1852Z 049DEG 8KT 3179 10937
CernigliaSpecial weather statement, Jun 15, 1:17 PM MST, 6 minutes before
Special Weather Statement
National Weather Service Tucson AZ
117 PM MST Mon Jun 15 2020
AZZ508-513-152100-
Dragoon/Mule/Huachuca and Santa Rita Mountains including
Bisbee/Canelo Hills/Madera Canyon-Eastern Cochise County Below 5000
Feet including Douglas/Willcox-
117 PM MST Mon Jun 15 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL COCHISE COUNTY
UNTIL 200 PM MST...
At 116 PM MST, Doppler radar was tracking a strong thunderstorm 7
miles west of Bisbee-Douglas Airport, or 11 miles east of Bisbee,
moving northeast at 10 mph.
Winds in excess of 40 mph and blowing dust will be possible with this
storm.
Locations impacted include...
Bisbee-Douglas Airport, Elfrida and McNeal.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 3134 10985 3159 10990 3176 10987 3169 10959
3133 10961 3133 10965
TIME...MOT...LOC 2016Z 215DEG 9KT 3145 10973
GLThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 11:52 AM MST | Special Weather Statement | TWC | Cochise | 38 min |
| Jun 15, 1:17 PM MST | Special Weather Statement | TWC | Cochise | 43 min |
| Jun 15, 1:50 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 40 min |
| Jun 15, 2:04 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 41 min |
| Jun 15, 2:30 PM MST | Special Weather Statement | TWC | Cochise | 30 min |
| Jun 15, 2:36 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 39 min |
Nearby
Red Flag Warnings in Arizona, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.